Advertisement

What are the side effects of Heparin Preservative Free?

In rare cases, heparin preservative-free may cause a severe allergic reaction that leads to difficulty breathing, swelling in the face or throat, fever and hives. If you develop these symptoms after using heparin preservative-free, get immediate medical attention. Heparin preservative-free may increase your risk for uncontrolled bleeding. Tell your doctor right away if you experience unusual bruising, persistent nosebleeds, unusual menstrual bleeding or bloody stools. If you develop symptoms, such as chest pain, trouble breathing, slurred speech, confusion or one-sided weakness after being treated with heparin preservative-free, get emergency medical treatment.

Some people develop a serious reaction to the injection process, so tell your doctor right away if you develop symptoms like difficulty breathing, sweating or lightheadedness during or after an injection of heparin preservative-free. Other serious side effects of heparin preservative-free may include severe swelling at the injection site and swelling in the legs. Heparin preservative-free may also cause less severe side effects, including mild pain or irritation at the injection site. Other side effects may be possible, so talk to your doctor if any new or unusual symptoms develop after being injected with heparin preservative-free.

Continue Learning about Anticoagulant

What is an anticoagulant?
Brigham and Women's HospitalBrigham and Women's Hospital
An anticoagulant (anti means against, and coagulant refers to blood clotting) or "blood thinner"...
More Answers
Who should take an anticoagulant?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
People who should regularly take an anticoagulant, or blood thinner, include those who have had a DV...
More Answers
What are anticoagulants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Many people with heart failure are at risk for blood clots in the heart or blood vessels. A blood cl...
More Answers
What are side effects of anticoagulants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Anticoagulants increase the risk of serious, even fatal, bleeding. Other side effects of warfarin an...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.